Vistaril Overdose Symptoms And Their Outcomes
Important InformationThis information is for educational purposes only. We never invite or suggest the use, production or purchase of any these substances. Addiction Resource and it’s employees, officers, managers, agents, authors, editors, producers, and contributors shall have no direct or indirect liability, obligation, or responsibility to any person or entity for any loss, damage, or adverse consequences alleged to have happened as a consequence of material on this website. See full text of disclaimer.
The possibility of overdosing on Vistaril is quite high and can easily happen to anyone. Although Hydroxyzine (generic Vistaril) is considered a safe antihistamine drug, Vistaril overdose can yield a hip of consequences. Atarax overdose can induce severe effects on the human body, and some may even be fatal.
Table of Contents
Hydroxyzine Overdose Potential
It is absolutely possible to overdose while taking Hydroxyzine. The severity of the Vistaril overdose can be envisaged from the fact that there is no specific reversal agent for hydroxyzine effects. Moreover, there is no medically proven antidote, and even hemodialysis is not useful to remove the drug from the blood.
For example, if one is prescribed Atarax 10mg, it is dangerous to do a stronger dosage without medical supervision. It can potentially cause an overdose that will manifest with various adverse reactions. The patient must be especially cautious if one is prescribed an Atarax for sleep. An individual may experience breathing cessation and, hence, may die during sleep.
Making up for a missed dose
A patient can overdose on Vistaril by taking a double dose or having two doses close to each other. Doctors recommend that the patients should make up for a missed dose of hydroxyzine as soon as they remember it. However, in case the time for the next dosage is closer, it is better to skip the previous one. A person needs to consult with a doctor if one has missed a dose and are not sure what to do.
Symptoms of Hydroxyzine Overdose
Taking too much Atarax hydroxyzine can result in a range of signs and symptoms that may appear in different areas of the body. Common Vistaril overdose symptoms include:
- Nausea, convulsions, and vomiting
- Dilated pupils
- Confusion and sheepish reflexes
- Intense sleepiness, hallucinations, and coma
- Flushed skin
- Dry mouth
- Blurred vision
- Change in heart rate and low blood pressure
- Difficulty in urination
- Tremors and incoordination in movement
First Aid for Hydroxyzine Overdose
Most of the time, Atarax 25 mg side effects are mild and temporary. However, overdosing on Hydroxyzine is on a completely different scale. In the case of OD, it is recommended to:
- Seek emergency medical services by calling 911.
- Follow the instructions from the dispatcher
- Calling poison control (1-800-222-1222, toll-free) can be a lifesaving action at the moment.
- Try to determine the patient’s age, medication, treatment of the disease, and the amount of the drug taken. This information can be crucial as the patient might not be in a condition to relay all these details.
- Accompany the patient to the emergency room
Death from Overdose
Can one OD on Vistaril and die because of it? One of the severe symptoms of overdose is dangerously high or low blood pressure and heart rate. Such cardiac abnormalities are presented with the prolonged QT interval and torsades de pointes. These symptoms may lead to a fatal outcome if left untreated.
Another risk factor that increases the probability of fatal overdose on Atarax is the concomitant use of the drug with benzodiazepines or alcohol. The drug interaction of the substances causes a substantial depression of CNS. As a result of this, the body can experience severe breathing impairment that will eventually lead to death in sleep.
Preventing The Hydroxyzine Overdose
Though it is a safe drug, an overdose is still possible among medical users and especially recreational abusers. Snorting Vistaril is one of the possible ways of abuse that may result in tissue damage, nasal canal infection, and even death.
Intentional excessive use of hydroxyzine can lead to abuse and addiction to the drug. Rehabilitation facilities with professional specialists can provide care and treatment for such patients. Family and friends of such individuals should immediately seek guidance from rehab centers and help their loved ones. The patient will have to undergo a specific substance abuse treatment program in order to eradicate the addiction.
- Schlit, A. F., Delaunois, A., Colomar, A., Claudio, B., Cariolato, L., Boev, R., Valentin, J. P., Peters, C., Sloan, V. S., & Bentz, J. (2017). Risk of QT prolongation and torsade de pointes associated with exposure to hydroxyzine: re-evaluation of an established drug. Pharmacology research & perspectives, 5(3), e00309. https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5415947/
Where do calls go
Calls to our general hotline may be answered by private treatment providers.